Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX

July 29, 2004Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jul 29, 2004, 5:11 PM CDT for Edwards County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2004, 5:11 PM CDT (22:11 UTC)
Expired
Jul 29, 2004, 6:15 PM CDT
In force
64 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Edwards County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 10.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1947 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 292211
SVRSAT
TXC137-292315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
510 PM CDT THU JUL 29 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  EDWARDS

* UNTIL 615 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROCKSPRINGS...OR ABOUT OVER ROCKSPRINGS...AND MOVING SOUTHWEST AT 5
  MPH.

LAT...LON 3004 10014 3016 10044 2973 10061 2972 10015

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:15 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jul 29, 2:15 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
215 PM CDT THU JUL 29 2004

.DISCUSSION...
CONVECTION BCMG ORGANIZED ACROSS THE NRN HILL COUNTRY THIS AFTN
IN AN AREA OF CONVERGENCE ALONG A SLOW MOVG SFC TROF. A S/W WILL DIVE
SWD OVR WEST TX ON THE BACK SIDE OF THE BROAD UPR TROF OVR TX...WHILE
A FAIRLY GOOD INFLOW OF WARM GULF AIR EXISTS THIS EVENING.  THEREFORE
EXPECT CONVECTION TO CONTINUE WELL BEYOND SUNSET...AND WITH MID LVL
WINDS PARALLEL TO THE SFC TROF THERE WILL BE A POTENTIAL FOR HEAVY
TRAINING RAINFALL AS THE SFC BOUNDARY SAGS INTO THE HILL COUNTRY AND
STORMS BACK-BUILD SWWD...SO  WILL ISSUE AN FFA THRU 4 AM FRIDAY
MORNING. THE UPR TROF SLIPS JUST TO THE EAST DURING THE DAY FRI AND
WILL SEE DECREASING POPS FROM THE WEST...BUT CONTD CHC IN THE EAST
THRU THE DAY.  WILL LEAVE THE FORECAST DRY FOR THE WEEKEND AND NEXT
WEEK AS THE UPR RDG BUILDS INTO NM/N TX...HOWEVER SOME THERE COULD BE
SOME ISOLD SEA-BREEZE SHOWERS OVR THE SE COUNTIES ON THE SRN
PERIPHERY OF THE RDG.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  91  75  93 /  50  40  30  10
AUSTIN BERGSTROM INTL AIRPORT  72  91  72  93 /  50  40  30  10
DEL RIO INTL AIRPORT           76  93  76  95 /  40  20  20  10
SAN ANTONIO INTL AIRPORT       75  90  76  93 /  40  40  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR FLASH
FLOODING THROUGH LATE TONIGHT FOR ALL BUT THE SOUTHEAST SECTIONS.

&&

01/11
Hazardous weather outlook, Jul 29, 5:35 AM CDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 AM CDT THU JUL 29 2004

TXZ171>173-183>194-202>209-217>225-228-301100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
535 AM CDT THU JUL 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY.
SEVERAL WEAK UPPER LEVEL DISTURBANCES...DAYTIME HEATING AND
ABUNDANT MOISTURE ACROSS THE REGION WILL PRODUCE WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS. A FEW OF THE STRONGER STORMS
COULD PRODUCE HEAVY RAINFALL IN A BRIEF PERIOD OF TIME AND CAUSE
LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS OR LOW WATER
CROSSINGS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WITH AMPLE MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED AGAIN ON FRIDAY AND INTO FRIDAY EVENING. HEAVY
RAINFALL WILL BE POSSIBLE...MAINLY EAST OF INTERSTATE 35. OVER THE
WEEKEND AND INTO EARLY NEXT WEEK...A DRIER WEATHER PATTERN IS
EXPECTED WITH UPPER LEVEL HIGH PRESSURE BUILDING ACROSS THE AREA...
REDUCING RAIN CHANCES AND ALLOWING TEMPERATURES TO RETURN TO NORMAL
EARLY AUGUST VALUES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:55 PM CDTFlash Flood WarningEWXEdwards, Kerr3 hr
Jul 29, 4:54 PM CDTFlash Flood WarningEWXBlanco3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.